Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Nashville, TN

July 15, 2007Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2007, 4:23 PM CDT for Bedford County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 4:23 PM CDT (21:23 UTC)
Expired
Jul 15, 2007, 4:49 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 152123
SVROHX
TNC003-152200-
/O.NEW.KOHX.SV.W.0084.070715T2123Z-070715T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEDFORD COUNTY IN TENNESSEE...

* UNTIL 500 PM CDT

* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTH CENTRAL BEDFORD COUNTY...OR ABOUT 8
  MILES SOUTHWEST OF SHELBYVILLE...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN BEDFORD COUNTY AT 440 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3544 8639 3550 8659 3528 8673 3520 8648

$$

13
1 follow-up statement
000 
WWUS54 KOHX 152149
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT SUN JUL 15 2007

TNC003-152157-
/O.CAN.KOHX.SV.W.0084.000000T0000Z-070715T2200Z/
BEDFORD TN-
447 PM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEDFORD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED SOUTH OF THE AREA. THEREFORE...THE 
WARNING HAS BEEN CANCELLED.


LAT...LON 3544 8639 3550 8659 3528 8673 3520 8648

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:11 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 15, 3:11 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT SUN JUL 15 2007

.DISCUSSION...HAND-DRAWN SURFACE MAP FROM 18Z SHOWS A 1011 MB LOW
CENTERED OVER SOUTHEAST INDIANA, WITH A COLD FRONT EXTENDING
SOUTHWESTWARD INTO THE SOUTHERN PLAINS.

RADAR SHOWS THAT ONCE AGAIN SHOWERS HAVE POPPED UP OVER SOUTHERN
MIDDLE TENNESSEE, WHERE DEW POINTS ARE SLIGHTLY HIGHER THAN IN
NASHVILLE. HOWEVER, ATMOSPHERE IS EVEN MORE UNSTABLE TODAY THAN
YESTERDAY, AS SHOWN ON THE MORNING SOUNDING FROM OHX.

BOUNDARY TO OUR NORTH WILL DRAW CLOSER TO THE MID STATE WITHIN THE
NEXT 24 HOURS, INCREASING OUR CHANCE OF PRECIPITATION. BOUNDARY
WILL WASH OUT BEFORE PASSING THROUGH MIDDLE TENNESSEE, BUT
CYCLOGENESIS OCCURRING ALONG THE STALLED-OUT BOUNDARY TO OUR SOUTH
WILL PUSH MORE MOISTURE INTO THE LOCAL AREA BY TUESDAY, PROLONGING
CONVECTIVE ACTIVITY ACROSS THE MID STATE THROUGH THE END OF THE
WEEK. RAIN CHANCES DIMINISH TO JUST 20% AFTER WEDNESDAY.

GFS DEPICTS A STRONG COLD FRONTAL PASSAGE IN MIDDLE TENNESSEE NEXT
WEEKEND, BUT GIVEN THE RARITY OF STRONG COLD FRONTAL PASSAGES IN
JULY IN THESE PARTS, WILL HAVE TO SEE CONSISTENCY IN SUCCESSIVE
MODEL SOLUTIONS BEFORE ACTUALLY FORECASTING IT.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  88  69  88 /  30  30  20  40
CLARKSVILLE    70  88  69  88 /  20  20  20  30
CROSSVILLE     66  84  65  84 /  30  50  30  50
COLUMBIA       69  87  68  87 /  30  40  30  40
LAWRENCEBURG   69  87  68  87 /  40  50  30  50
WAVERLY        70  88  69  88 /  20  20  20  30
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jul 15, 5:00 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SUN JUL 15 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-161000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PULSE TYPE THUNDERSTORMS WILL FORM THIS AFTERNOON AND EVENING
WHICH WILL CONTAIN LOCALLY HEAVY DOWNPOURS. THERE IS ENOUGH
INSTABILITY IN THE ATMOSPHERE SO THAT ISOLATED SEVERE
THUNDERSTORMS...WITH STRONG GUSTY WINDS...CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

END/ORCHANIAN

In the hours before

Special weather statement, Jul 15, 4:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT SUN JUL 15 2007

TNZ075-152145-
BEDFORD-
403 PM CDT SUN JUL 15 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE. THIS STORM WAS NEARLY
STATIONARY.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
THUNDERSTORM.  EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. REMEMBER TURN AROUND DONT
DROWN WHEN APPROACHING WATER OVER ROADWAYS.

31

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.